Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 29, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 10, 1999, 2:14 PM MDT for Las Animas County, Colorado. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 10, 1999, 2:14 PM MDT (20:14 UTC)
- Expired
- Jun 10, 1999, 3:15 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 128 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:40 PM MDT | Hail 0.75 | Trinidad, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719 WUUS1 KPUB 102010 RRA SVRPUB COC071-102115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 214 PM MDT THU JUN 10 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LAS ANIMAS COUNTY IN SOUTHEASTERN COLORADO * UNTIL 315 PM MDT * AT 201 PM MDT...RADAR SHOWED A SEVERE STORM ON HIGHWAY 12 TWO MILES EAST OF SEGUNDO OR 10 MILES WEST OF TRINIDAD MOVING EAST ALONG HIGHWAY 12 AT 15 MPH. SOME LOCATIONS AFFECTED WILL BE TRINIDAD BY 245 PM MDT AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:16 AM MDT, 10 hours 58 minutes earlier.
Area forecast discussion, Jun 10, 3:16 AM MDT, 10 hours 58 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 316 AM MDT THU JUN 10 1999 THREAT OF AFTERNOON AND MAINLY EVENING THUNDERSTORMS THE MAIN WEATHER FEATURE THIS PACKAGE. THU-FRI: LET THE BROKEN RECORD COMMENCE NUMEROUS TSRA OUTFLOW BOUNDARIES HAVE MUDDLED ANY FRONTAL BOUNDARY FEATURES ACROSS EASTERN CO AND CENTRAL PLAINS PER 07Z/10 HAND ANALYZED SURFACE MAP. SCATTERED SHRA/TSRA HUNG AROUND EL PASO COUNTY A LITTLE LONGER WITH THE AID OF 700MB WAA...AND HAS MERGED INTO NOCTURNAL CONVECTIVE MASS ACROSS NORTHEASTERN CO...WESTERN KS...AND CENTRAL NE. OTHERWISE... MUCH OF CWA HAS CLEARED OUT WITH NO FOG/STRATUS SHOWING UP IN EL PASO COUNTY PER 11-3.9 MICRON SATELLITE IMAGERY. WEATHER PATTERN TO REMAIN FAIRLY STAGNANT OVER THE NEXT TWO DAYS. NUMEROUS...AND HARD TO TIME...WEAK PERTURBATIONS TO MOVE THROUGH SOUTHWESTERLY MID-LEVEL FLOW. FRONTAL BOUNDARY ONLY ABOUT 2000-4000 FEET DEEP PER WSR-88D VAD WIND PROFILE AND EASTERN CO WIND PROFILER NETWORK. WITH NO SIGNIFICANT AIR MASS CHANGE...PERSISTENCE THE WAY TO GO FOR THIS PACKAGE. GOOD QUALITY OF DEEP MOISTURE TO WORK WITH DURING THE AFTERNOON AND EVENING. 850-500MB MEAN RH RUNNING 40- 60% ACROSS CWA THROUGH FRI. SURFACE DEW POINTS RUNNING IN THE MID 40S TO LOWER 50S ACROSS CWA. MODIFIED ETA KCOS SOUNDING POINT FOR THIS AFTERNOON USING 75/43 AND CAME UP WITH 1794 J/KG. PLENTY OF ENERGY FOR DEEP CONVECTIVE RELEASE. LATEST RUC/ETA SUGGEST LOW LEVEL FLOW WILL BECOME EASTERLY BY LATE MORNING AND AFTERNOON. WILL LIKELY GET THE UPSLOPE GENERATED TSRA GOING AGAIN...ESPECIALLY IN THE PIKES PEAK AND KCOS AREAS. WITH NUMEROUS OLD OUTFLOW BOUNDARIES POSSIBLE IN SOUTHEASTERN CO PLAINS...STILL THREAT OF TSRA THIS AFTERNOON. KCOS WET-BULB ZERO PROGGED TO BE AROUND 7000 FEET AGL...SO STRONGER TSRA WILL BE CAPABLE OF LARGE HAIL ALONG WITH STRONG WIND GUSTS. FAIRLY GOOD LOW LEVEL VEERING...SO COULD HAVE A FEW SUPERCELLS. SEE SPC DAY1...SWODY1. KCOS CONVECTIVE TEMPERATURE AROUND 72 DEG F...SO TSRA THREAT WILL LIKELY START INCREASING AFTER 17Z OR 18Z PER LAMP DATA. PLAN TO HAVE THE HIGHEST CHANCE POPS IN KCOS/TELLER COUNTY AREAS THIS AFTERNOON/ EVENING AND 20/30% POPS FURTHER SOUTH/EAST. SCATTERED SHRA/TSRA MAY LAST A FEW HOURS PAST SUNSET AROUND KCOS AREA AGAIN...AS APPEARS TO BE SOME MID-LEVEL WAA THROUGH 06Z/11. OTHERWISE...ACTIVITY SHOULD BE DIURNALLY DRIVEN. PERSISTENCE THE BEST WAY TO GO ON FRI WITH LITTLE CHANGE IN OVERALL SYNOPTIC/MESOSCALE PATTERNS. GENERALLY WILL LOOK FOR AFTERNOON/ EVENING UPSLOPE DRIVEN TSRA. BEST THREAT WILL BE OVER AND AROUND SOUTHEAST CO MOUNTAINS. NOT TO LEAVE OUT THE SAN LUIS VALLEY OR SOUTHWEST MOUNTAINS...WILL CONTINUE TO KEEP THEM DRY THROUGH PERIOD. EXTENDED(SAT-MON): NO CHANGES NEEDED. .PUB...NONE. METZE
In the hours before
Special weather statement, Jun 10, 12:00 PM MDT, 2 hours 14 minutes before
COZ058>081-101930- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1200 PM MDT THU JUN 10 1999 ...SPOTTER ACTIVATION MAY BE NECESSARY TODAY... A UPPER LEVEL DISTURBANCE MOVING THROUGH COLORADO THIS AFTERNOON AND EVENING WILL COMBINE WITH A MOIST AIR MASS AND WEAK EASTERLY UPSLOPE FLOW TO GENERATE SCATTERED THUNDERSTORMS. THUNDERSTORMS WILL FORM OVER AND NEAR THE MOUNTAINS EARLY THIS AFTERNOON...THEN MOVE OUT INTO THE PLAINS LATER THIS AFTERNOON...GENERALLY AFTER 3 PM. THE GREATEST AREAL COVERAGE OF THUNDERSTORMS WILL LIKELY BE IN THE PIKES PEAK AND COLORADO SPRINGS AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. STORMS WILL PERSIST WELL INTO THE EVENING OVER THE MOUNTAINS AND ADJACENT AREAS...WHILE THE FAR EASTERN PLAINS MAY SEE THUNDERSTORM ACTIVITY MUCH OF THE NIGHT. LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS WILL BE THE GREATEST THREAT FROM THESE STORMS... WITH BRIEF HEAVY RAINFALL AND FLASH FLOODING A POSSIBILITY AS WELL. THE RISK FOR SEVERE WEATHER IS GENERALLY ALONG AND EAST OF A LINE FROM COLORADO SPRINGS TO PUEBLO TO JUST EAST OF TRINIDAD. A FEW COMMUNITIES IN THE SLIGHT RISK AREA ARE COLORADO SPRINGS...THE PIKES PEAK AREA...PUEBLO...LA JUNTA...LAMAR...AND SPRINGFIELD. THE NATIONAL WEATHER SERVICE IN PUEBLO WOULD APPRECIATE ANY SEVERE WEATHER...FLOODING OR RAINFALL REPORTS FROM ITS SPOTTERS THIS AFTERNOON AND EVENING. PETERSEN
Special weather statement, Jun 10, 12:00 PM MDT, 2 hours 14 minutes before
COZ058>081-101930- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1200 PM MDT THU JUN 10 1999 ...SPOTTER ACTIVATION MAY BE NECESSARY TODAY... A UPPER LEVEL DISTURBANCE MOVING THROUGH COLORADO THIS AFTERNOON AND EVENING WILL COMBINE WITH A MOIST AIR MASS AND WEAK EASTERLY UPSLOPE FLOW TO GENERATE SCATTERED THUNDERSTORMS. THUNDERSTORMS WILL FORM OVER AND NEAR THE MOUNTAINS EARLY THIS AFTERNOON...THEN MOVE OUT INTO THE PLAINS LATER THIS AFTERNOON...GENERALLY AFTER 3 PM. THE GREATEST AREAL COVERAGE OF THUNDERSTORMS WILL LIKELY BE IN THE PIKES PEAK AND COLORADO SPRINGS AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. STORMS WILL PERSIST WELL INTO THE EVENING OVER THE MOUNTAINS AND ADJACENT AREAS...WHILE THE FAR EASTERN PLAINS MAY SEE THUNDERSTORM ACTIVITY MUCH OF THE NIGHT. LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS WILL BE THE GREATEST THREAT FROM THESE STORMS... WITH BRIEF HEAVY RAINFALL AND FLASH FLOODING A POSSIBILITY AS WELL. THE RISK FOR SEVERE WEATHER IS GENERALLY ALONG AND EAST OF A LINE FROM COLORADO SPRINGS TO PUEBLO TO JUST EAST OF TRINIDAD. A FEW COMMUNITIES IN THE SLIGHT RISK AREA ARE COLORADO SPRINGS...THE PIKES PEAK AREA...PUEBLO...LA JUNTA...LAMAR...AND SPRINGFIELD. THE NATIONAL WEATHER SERVICE IN PUEBLO WOULD APPRECIATE ANY SEVERE WEATHER...FLOODING OR RAINFALL REPORTS FROM ITS SPOTTERS THIS AFTERNOON AND EVENING. PETERSEN
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:38 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 62 min |
| Jun 9, 7:40 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 65 min |
| Jun 10, 3:31 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 59 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.